|Re: HAART II
Feb 1, 2004
You recently stated a new 2 pill a day regimen will be available soon. What is the time frame on this like? What are the drugs and does it sound like I would be able to change to that one from my current regimen of Tenofovir, Epivir and Sustiva. Current VL undetectable, cd4s average 600-700, 43-48. Also, what is the possiblity of resistence when switching to simpler regimens? I started HAART 18 mos. ago during acute phase on Kaletra, Combivir and Ziagen. Became undetectable in about 4 months, new doctor switched me to simpler regimen of Sustiva, Epivir and Tenofovir at 6 months and have been on this regimen for one year. No serious side effects with any meds. I am wondering if I can go back to any of these meds if I need to in the future, or have I used them up as possibilities? Do I run a greater risk of resistence by changing meds? I must say I have really appreciated the change to once a day dosing for a variety of reasons. Two pills a day would be even easier to keep track of, and more affordable with my current insurance.
| Response from Dr. Pierone
There are two very convenient combination pills on the horizon. One is a combination of lamivudine (Epivir) and abacavir (Ziagen). The other combination will include tenofovir (Viread) and emtricitabine (Emtriva). In your case, you could potentially be on a once daily regimen of one 600mg Sustiva and either one of these new tablets.
You have not used up the effectiveness of any of the medications that you have been on in the past as long as you were adherent and did not develop viral rebound and resistance. What leads to viral resistance is nonadherence, not changing medications. This is a marathon, and a simple, easy to take regimen that does not cause side effects for you is the best long-term choice. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Night Sweats After Mutual Masturbation Sign Of HIV AIDS
- Night Sweats After Precum Touching Vagina Sign Of HIV AIDS
- Sore On Penis After Giving Oral Worried I Have HIV
- Stinging Pain After Getting Head Worried I Have HIV
- Tingling In Feet After Foreplay Worried I Have HIV
- White Bumps On Penis After Anal Sex Bottom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.